Thyroid UK

Eeeek conversation with GP!

I`ve been on 75 mcg of levothyroxine for just over 2 weeks and found some very small and good changes. But the overwhelming tiredness, joint and muscle aches have out weighed them by far. After RAI 2 months ago, I went under-active and my body seems to be telling me that the doses of Levo, just hasn`t kept up with the symptoms. It was only 4 weeks ago that I was taking our dog for short walks- now I can hardly be bothered to get out of bed.

I posted earlier asking if Nutri supplements may help me, and I`m still interested (TY)

However, since that post I managed to speak to the duty GP who has raised my Levo to 100 mcg starting tomorrow.

He began telling me my last results were borderline TSH 6.00 (0.35-3.50) and said my treatment will depend on whether I improve on Levothyroxine- said with the implication that if not `I`m in normal range so I`ll be ok`

Now I am really panicking.....as I cannot live with these debilitating symptoms.

I realize it`s still early days for me and the Levo needs a chance to work - but does my explanation of the Levo not keeping up with my crash into hypo-ness make sense?

Any advice please.

Many thanks, you have all been so helpful.

JLiz

6 Replies
oldestnewest

Change your GP. You've had your thyroid gland knocked out altogether, so he should be aiming for a low TSH of around 1 or suppressed TSH. A TSH of 6 is terrible, no wonder you are feeling so unwell. He has to increase. Email louise.warvill@thyroiduk.org for a copy of the Pulse article by Dr Toft. Read question 6 in particular and send a copy to your GP before your appointment to discuss this with him. He doesn't know how best to treat you.

1 like
Reply

Thank you shaws

I`ll email Louise and go armed to my next doctor`s appointment. A small saving grace is that this wasn`t my usual GP, hopefully mine will help and not hinder.

I`m not pleased I`m not well, but so relieved that you can understand my feeling dreadful with my TSH at that level. I really don`t know how I`d have coped without you all on here.

I`m now on a mission, but I`m hoping the increase of thyroxine helps.

I have my follow up appointment from the RAI in January, so hopefully I`ll get better help there.

JLiz

Reply

Yes, I hope you slowly feel much better. We have to gradually work up to a dose we feel well with a co-operative GP. If not, we have to read and learn how best to get our hormones back to a good level

Reply

Hi again shaws

I tried that email twice for louise but it didn`t work?

I looked on Thyroid UK but couldn`t find her on there.

thanks

JLiz

Reply

Did you send the message from your own email address? Did you forget the . (dot) between louise.warvill@thyroiduk.org

Reply

Yes I set it from my email, perhaps I missed the dot. Thanks, I`ll try again.

Reply

You may also like...